MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048872
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported event: the patient's et tube became disconnected or came apart where the tube connects to the 15 mm connector while an mri was being performed.The patient was extubated and after a few more days in the hospital was discharged to home.(associated report #3003898360-2023-00015).
 
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10114 et tube,cf,7.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the connector appeared to be inserted fully into the tube.The connector is originally seated loosely in the tube and not seating the connector firmly into the tube before use can cause it to disconnect.It could not be determined if the connector was seated properly prior to disconnecting during use or if it was inserted fully into the tube after the disconnection occurred.The sample was reviewed with r & d engineers.Dimensional inspection was performed on multiple dimensions of the connector.The connector was scanned to create a stl model in order to get more accurate measurements.The inner and outer diameters at the distal tip of the connector were measured with reference to product drawing 05000-00 rev f.The inner diameter was measured to be 0.2694" which is outside of the specification (0.276" +/- 0.002") on the lower end.The outer diameter at dimension "h" on the product drawing was measured to be 0.3319" which is also outside of the specification (0.332" +/- 0.004") on the lower end.The outer diameter at the end of the connector (location "t" on the drawing) was measured to be 0.314" which is within the specification (0.316" +/- 0.005").Both measurements that were outside of the specification was most likely due to being in the tube for a prolonged period of time.Two connectors from current manufacturing production were also tested and found to be within all specifications.Corrective actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented via eo 07837 on 04jul2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.The returned connector was manufactured prior to these corrective actions.Functional inspection was not required as part of this complaint investigation.Additional testing was not required as a part of this complaint investigation.Per dhr the et tube,cf,7.0 lot # 73e2100787 was manufactured on 05/25/2021 a total of 16,730 pieces.Lot was released on 06/03/2021.Dhr investigation did not show issues related to complaint.The ifu for this product, l000623 rev 00, was reviewed as a part of this complaint investigation.The ifu states, "the 15 mm connector may be loosely seated due to the relaxation of the tube material around the connector.Seat the connector firmly in the tracheal tube.For a secure connection, the contacting surfaces must be clean and dry when seating the connector." "seat the 15 mm connector firmly in the adapter on the ventilator equipment to prevent disconnection during use.Ordinarily the security of the connection is increased by twisting the two elements together." "non-standard dimensions of some connectors on ventilator or anesthesia equipment may make it difficult to securely mate with the tracheal tube 15 mm connector.Use only the equipment having 15 mm connectors that are standard in compliance with iso 5356-1." although the root cause could not be determined, corrective actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented on (b)(6) 2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.The returned connector was manufactured in (b)(6) 2021 (lot 73e2100787), prior to these corrective actions being implemented.The reported complaint of "detached - connector" could not be confirmed based on the returned sample.However, corrective actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented via eo 07837 on (b)(6) 2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.The returned connector was manufactured prior to these corrective actions.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10114 et tube,cf,7.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the connector was seated into the tube.The connector is originally seated loosely in the tube and not seating the connector firmly into the tube before use can cause it to disconnect.It could not be determined if the connector was seated properly per the ifu prior to disconnecting during use.The sample was reviewed with r & d engineers.Dimensional inspection was performed on multiple dimensions of the connector.The connector was scanned to create a stl model in order to get more accurate measurements.The inner and outer diameters at the distal tip of the connector were measured with reference to product drawing 05000-00 rev f.The inner diameter was measured to be 0.2694" which is outside of the specification (0.276" +/- 0.002") on the lower end.The outer diameter at dimension "h" on the product drawing was measured to be 0.3319" which is also outside of the specification (0.332" +/- 0.004") on the lower end.The outer diameter at the end of the connector (location "t" on the drawing) was measured to be 0.314" which is within the specification (0.316" +/- 0.005").Two connectors from current manufacturing production were also tested and found to be within all specifications.Preventative actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented via eo 07837 on 04jul2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.The returned connector was manufactured prior to these preventative actions.The device history review for the et tube,cf,7.0 lot# 73e2100787 investigation did not show issues related to the complaint.The ifu for this product, l000623 rev 00, was reviewed as a part of this complaint investigation.The ifu states, "the 15 mm connector may be loosely seated due to the relaxation of the tube material around the connector.Seat the connector firmly in the tracheal tube.For a secure connection, the contacting surfaces must be clean and dry when seating the connector." although the root cause could not be determined, preventative actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented via eo 07837 on 04jul2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.The returned connector was manufactured in may 2021(lot 73e2100787), prior to these preventative actions being implemented.The reported complaint of detached - connector could not be confirmed based on the returned sample.However, preventative actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented via eo 07837 on 04jul2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.The returned connector was manufactured prior to these preventative actions.
 
Event or Problem Description

Brand Name
ET TUBE,CF,7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16215416
Report Number3003898360-2023-00103
Device Sequence Number12116683
Product Code BTR
UDI-Device Identifier14026704616517
UDI-Public14026704616517
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048872
Device Catalogue Number5-10114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer03/28/2023
04/11/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/30/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.
Patient SexUnknown